MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Codes Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery, they noticed that surgeon noticed these marks on the anterior optic of the iol.He felt as though there was a coating on the iol and the coating came off while he was rotating the iol with the bi-manual irrigation and aspiration handpieces.He applied the same technique of rotating the iol with the bi-manual i/a on other iols on the same day and the marks on the iol optic were not observed.He was also present during the surgery and could confirm that these markings were only visible on the lens and not caused by forceps during iol lens loading.Lens remain implanted in the patient's eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.Photo provided showing an implanted iol.Marks/lines are visible over the optic.The exact location of the observed lines/marks cannot be confirmed.Based on our observation of the attached photo, marks are visible over the iol optic.A definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19448659
Report Number9612169-2024-00510
Device Sequence Number18269735
Product Code POE
UDI-Device Identifier00380652405256
UDI-Public(01)00380652405256(17)270709(11)230711(10)25677328(21)25677328142
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.205
Device Lot Number25677328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/27/2024
Date Device Manufactured07/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown